Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS El Paso, TX
NWS El Paso, TX issued this special weather statement at Aug 23, 2021, 3:55 PM MDT for Grant County, New Mexico. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2021, 3:55 PM MDT (21:55 UTC)
- Expired
- Aug 23, 2021, 4:30 PM MDT
- In force
- 35 min
- Issued by
- NWS El Paso, TX
County Grant County, NM
The radar
The El Paso radar (KEPZ), 146 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 657 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1970 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
649 WWUS84 KEPZ 232155 SPSEPZ Special Weather Statement National Weather Service El Paso TX 355 PM MDT Mon Aug 23 2021 NMZ402-403-407-408-232230- Eastern Black Range Foothills NM- Southern Gila Foothills/Mimbres Valley NM- Southern Gila Highlands/Black Range NM- Southwest Desert/Mimbres Basin NM- 355 PM MDT Mon Aug 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GRANT...SOUTHWESTERN SIERRA AND NORTH CENTRAL LUNA COUNTIES UNTIL 430 PM MDT... At 355 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Faywood, moving northeast at 5 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Faywood, Hurley, Hanover and City Of Rocks State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3247 10798 3257 10817 3284 10809 3264 10771 TIME...MOT...LOC 2155Z 210DEG 10KT 3257 10799 $$ CRESPO
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this special weather statement went out at Aug 23, 2:18 PM MDT, 1 hour 37 minutes earlier.
Area forecast discussion, Aug 23, 2:18 PM MDT, 1 hour 37 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 218 PM MDT Mon Aug 23 2021 .SYNOPSIS... Mostly dry conditions are in store for much of the lowlands with a chance for showers and thunderstorms across the mountains through the end of the week. The high temperatures will be at and above the normal for the same period. Moisture will increase by this weekend that may increase the chances for showers and thunderstorms across the parts of the lowland areas north and west of the El Paso county. Active weather will likely continue into early next week with the high temperatures cooling off to at and below the normal. && .DISCUSSION... .SHORT TERM... A fairly strong upper high currently centered over north Texas continues to push our monsoonal moisture plume westward with each successive day. As of this afternoon satellite derived PW values have the main axis of moisture extending from the New Mexico bootheel to the northern reaches of the Sacramento mountains. And this is exactly where our afternoon convection began. Storms will continue to favor areas along and west of the Rio Grand through this evening before things settle down for the overnight period. Models continue to show the upper ridge expanding further westward Tuesday with modest H5 height rises of around 20 meters for most areas. As such the monsoon plume will shift even further west. Will keep some afternoon storms in the forecast for far western zones, but suspect it will be the Gila that gets most of the Tuesday afternoon action. One thing to mention is the predicted steering flow for Tuesday. While general storm motion will generally be south to north or northwest, 700-500 mb flow will be very light at around 5 knots or so. Thus slow moving cells, even in a less moist environment, could still produce locally heavy rains. && .LONG TERM... An upper level ridge of high pressure centered across eastern Oklahoma, will continue to steer marginal moisture across the western CWA at least through midnight Tuesday. Isolated showers and thunderstorms will occur mostly across the Gila Region and the Sacramento Mountains but a few cells could also make there way across the lowlands should there be sufficient outflow boundaries. After midnight, conditions will settle with the winds mostly light and from the southeast. There may be few cloud debris that may hinder radiative cooling; thus, the lows on Wednesday morning will be above the normal for this time of the year. Wednesday will start off relatively quiet and with the ridge centering across the Central Plains, moisture will be advected mainly over the mountain areas. This coupled with diurnal heating and orographic lift, afternoon and evening thunderstorms are possible across the aforementioned region. Much of the lowlands will be relatively dry through the period. Thursday looks to be a slightly drier day than on Wednesday as the upper level ridge strengthens across our area. There will be a slight uptick in moisture as early as Friday and increase upwards thereafter as an upper level trough from the Pacific Northwest breaks down this ridge and shifts it eastward. With better moisture coverage in place, the chance for isolated to scattered showers and thunderstorms will increase especially for the lowland areas north and west of the El Paso county. Active weather will continue into the weekend as the upper level trough moves over the northern Rockies and lifts into the Canadian Territories leaving a ridge in place centered across the Southwestern US. With two ridge systems in place, one across the far deep Southeast and the other across the Rockies,moisture is likely to push into our area bringing a chance for showers and thunderstorms across much of the CWA. The precipitable water value by then will range between 1 and 1.45 inches with the dew point temperatures in the low to upper 50s. I do not anticipate a huge washout this weekend, but with any storms that do develop could likely produce heavy downpours with accompanied gusty winds. I should also mentioned that some areas may not see any rain as this event does not appear to be widespread. By early next week, moisture may increase and will continue to linger across our area brining additional rain chances to the CWA mainly north and west of the El Paso County. The high temperatures by then will be at and below the climatological normal. && .AVIATION...18Z TAF CYCLE Generally VFR conditions expected with variable skies. TSRA will be possible this afternoon and evening though best chances of occurrence are at TCS and thus VCTS insert starting at 22Z. Storms will also be possible at DMN and LRU, but confidence on timing/occurrence is too low to include in TAF. ELP should stay dry. Winds will favor an easterly direction until later tonight staying AOB 10 knots with a few gusts up to 20 knots. && .FIRE WEATHER... A drying trend continues the next few days, shutting off storm chances for mainly the Texas zones and most of the adjacent lowlands of New Mexico. Elsewhere, thunderstorms will still be possible with highest chances west of the Continental Divide before tapering off towards the Rio Grande and Sacramento Mountains. However storm chances Tuesday will be a notch below what they were Monday. Min RH values will drop to around 20 percent Tuesday for the lowlands. Winds will remain on the lighter side topping out around 10 MPH with a few gusts to 20 MPH. Vent rates will generally be good once again. Drier air will continue to work in further decreasing min RH values and storm chances through the end of the week. Look for moisture to again gather by the weekend with improved storm chances most areas. && .PRELIMINARY POINT TEMPS/POPS... El Paso 72 97 72 96 / 0 0 0 0 Sierra Blanca 64 89 64 89 / 0 0 0 0 Las Cruces 67 95 67 95 / 10 0 0 0 Alamogordo 69 94 69 95 / 10 10 0 0 Cloudcroft 53 72 52 72 / 30 30 0 10 Truth or Consequences 68 93 68 95 / 30 20 0 0 Silver City 62 85 63 87 / 40 30 10 10 Deming 67 96 67 97 / 20 10 0 0 Lordsburg 67 93 68 95 / 40 10 0 0 West El Paso Metro 72 96 72 97 / 0 0 0 0 Dell City 67 95 67 94 / 0 0 0 0 Fort Hancock 69 97 69 97 / 0 0 0 0 Loma Linda 66 89 66 88 / 0 0 0 0 Fabens 70 96 70 96 / 0 0 0 0 Santa Teresa 68 96 69 95 / 0 0 0 0 White Sands HQ 72 95 71 95 / 0 0 0 0 Jornada Range 68 93 69 93 / 20 10 0 0 Hatch 67 94 68 95 / 30 20 0 0 Columbus 69 94 69 95 / 10 0 0 0 Orogrande 68 94 68 95 / 0 0 0 0 Mayhill 58 82 57 81 / 30 30 0 0 Mescalero 58 82 57 82 / 30 30 0 10 Timberon 56 80 57 80 / 10 20 0 0 Winston 56 85 57 87 / 60 30 10 20 Hillsboro 65 90 65 91 / 40 20 0 0 Spaceport 67 93 67 93 / 30 10 0 0 Lake Roberts 56 86 57 88 / 50 30 10 20 Hurley 62 89 62 92 / 40 30 0 0 Cliff 61 94 62 95 / 40 30 10 20 Mule Creek 62 88 62 90 / 40 20 10 20 Faywood 64 89 65 90 / 40 20 0 0 Animas 66 93 67 95 / 40 10 0 0 Hachita 65 92 66 94 / 30 10 0 0 Antelope Wells 66 92 66 94 / 30 20 0 0 Cloverdale 64 87 65 89 / 40 20 10 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 27-Laney/36/27
Hazardous weather outlook, Aug 23, 11:03 AM MDT, 4 hours 52 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 1103 AM MDT Mon Aug 23 2021 NMZ401>417-TXZ418>424-241715- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1103 AM MDT Mon Aug 23 2021 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight Sufficient moisture still lingers in parts of the region to generate another round of showers and storms this afternoon and evening. However the best chances for active weather will generally be along and west of the Rio Grande. One or two storms could generate enough rain locally to produce localized flooding. In addition, some small hail could also occur with the strongest of storms. However these occurrences will be isolated. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Drier air will limit afternoon and evening storm chances Wednesday and Thursday with a general increase in both moisture and storm chances Friday through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Laney
In the hours before
Special weather statement, Aug 23, 1:27 PM MDT, 2 hours 28 minutes before
Special Weather Statement National Weather Service El Paso TX 127 PM MDT Mon Aug 23 2021 NMZ405-406-232000- Uplands of the Bootheel NM-Lowlands of the Bootheel NM- 127 PM MDT Mon Aug 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HIDALGO COUNTY UNTIL 200 PM MDT... At 126 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles east of Rodeo. This storm was nearly stationary. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Animas and Rodeo. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3191 10881 3180 10882 3178 10901 3199 10897 TIME...MOT...LOC 1926Z 096DEG 1KT 3187 10890 CRESPO
Special weather statement, Aug 23, 2:30 PM MDT, 1 hour 25 minutes before
Special Weather Statement National Weather Service El Paso TX 230 PM MDT Mon Aug 23 2021 NMZ404-405-232100- Lowlands of the Bootheel NM- Southwest Desert/Lower Gila River Valley NM- 230 PM MDT Mon Aug 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HIDALGO COUNTY UNTIL 300 PM MDT... At 230 PM MDT, Doppler radar was tracking a strong thunderstorm 6 miles northwest of Windmill. This storm was nearly stationary. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Animas, Windmill and Pyramid Mountains. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3213 10876 3213 10862 3194 10860 3198 10886 TIME...MOT...LOC 2030Z 010DEG 3KT 3203 10870 CRESPO
Special weather statement, Aug 23, 2:47 PM MDT, 1 hour 8 minutes before
Special Weather Statement National Weather Service El Paso TX 247 PM MDT Mon Aug 23 2021 NMZ404-232115- Southwest Desert/Lower Gila River Valley NM- 247 PM MDT Mon Aug 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GRANT AND NORTHEASTERN HIDALGO COUNTIES UNTIL 315 PM MDT... At 246 PM MDT, Doppler radar was tracking a strong thunderstorm near Separ, moving northwest at 5 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Separ. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3217 10826 3204 10840 3218 10866 3237 10844 TIME...MOT...LOC 2046Z 132DEG 7KT 3218 10845 CRESPO
Special weather statement, Aug 23, 2:52 PM MDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service El Paso TX 252 PM MDT Mon Aug 23 2021 NMZ404-232115- Southwest Desert/Lower Gila River Valley NM- 252 PM MDT Mon Aug 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GRANT AND NORTH CENTRAL HIDALGO COUNTIES UNTIL 315 PM MDT... At 252 PM MDT, Doppler radar was tracking a strong thunderstorm over Lordsburg. This storm was nearly stationary. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lordsburg and Shakespeare. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3231 10876 3241 10881 3254 10862 3232 10855 TIME...MOT...LOC 2052Z 249DEG 3KT 3237 10871 CRESPO
Special weather statement, Aug 23, 3:52 PM MDT, 3 minutes before
Special Weather Statement
National Weather Service El Paso TX
352 PM MDT Mon Aug 23 2021
NMZ401-402-232230-
Southern Gila Highlands/Black Range NM-Upper Gila River Valley NM-
352 PM MDT Mon Aug 23 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRANT COUNTY UNTIL
430 PM MDT...
At 352 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles west of Buckhorn, moving northwest at 10 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Buckhorn and Aldo Leopold Vista.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3321 10881 3321 10875 3304 10865 3295 10879
3305 10900
TIME...MOT...LOC 2152Z 138DEG 7KT 3305 10879
CRESPOSpecial weather statement, Aug 23, 3:55 PM MDT, 0 minutes before
Special Weather Statement National Weather Service El Paso TX 355 PM MDT Mon Aug 23 2021 NMZ402-403-407-408-232230- Eastern Black Range Foothills NM- Southern Gila Foothills/Mimbres Valley NM- Southern Gila Highlands/Black Range NM- Southwest Desert/Mimbres Basin NM- 355 PM MDT Mon Aug 23 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GRANT...SOUTHWESTERN SIERRA AND NORTH CENTRAL LUNA COUNTIES UNTIL 430 PM MDT... At 355 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles southwest of Faywood, moving northeast at 5 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Faywood, Hurley, Hanover and City Of Rocks State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3247 10798 3257 10817 3284 10809 3264 10771 TIME...MOT...LOC 2155Z 210DEG 10KT 3257 10799 CRESPO
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 7:00 PM MDT | Special Weather Statement | EPZ | Grant | 30 min |
| Aug 22, 7:48 PM MDT | Areal Flood Advisory | EPZ | Hidalgo | 117 min |
| Aug 22, 10:16 PM MDT | Areal Flood Advisory | EPZ | Sierra | 119 min |
| Aug 22, 10:46 PM MDT | Areal Flood Advisory | EPZ | Grant | 119 min |
| Aug 23, 12:11 PM MDT | Areal Flood Advisory | EPZ | Grant | 19 min |
| Aug 23, 12:30 PM MDT | Flash Flood Warning | EPZ | Grant | 3 hr |
| Aug 23, 12:39 PM MDT | Areal Flood Advisory | EPZ | Hidalgo | 3 hr |
| Aug 23, 12:43 PM MDT | Special Weather Statement | EPZ | Hidalgo | 32 min |
| Aug 23, 1:19 PM MDT | Severe Thunderstorm Warning | EPZ | Hidalgo | 41 min |
| Aug 23, 1:27 PM MDT | Special Weather Statement | EPZ | Hidalgo | 33 min |
| Aug 23, 1:40 PM MDT | Areal Flood Advisory | EPZ | Hidalgo | 3 hr |
| Aug 23, 1:55 PM MDT | Flash Flood Warning | EPZ | Hidalgo | 3 hr |
| Aug 23, 2:01 PM MDT | Areal Flood Advisory | EPZ | Grant, Sierra | 3 hr |
| Aug 23, 2:08 PM MDT | Areal Flood Advisory | EPZ | Grant, Hidalgo | 3 hr |
| Aug 23, 2:18 PM MDT | Areal Flood Advisory | EPZ | Otero | 117 min |
| Aug 23, 2:30 PM MDT | Special Weather Statement | EPZ | Hidalgo | 30 min |
| Aug 23, 2:47 PM MDT | Special Weather Statement | EPZ | Hidalgo | 28 min |
| Aug 23, 2:52 PM MDT | Special Weather Statement | EPZ | Grant | 23 min |
| Aug 23, 3:00 PM MDT | Areal Flood Advisory | EPZ | Grant, Hidalgo | 3 hr |
| Aug 23, 3:07 PM MDT | Areal Flood Advisory | EPZ | Grant, Sierra | 3 hr |
| Aug 23, 3:13 PM MDT | Flash Flood Warning | EPZ | Grant, Sierra | 3 hr |
| Aug 23, 3:22 PM MDT | Severe Thunderstorm Warning | EPZ | Grant, Hidalgo | 38 min |
| Aug 23, 3:30 PM MDT | Flash Flood Warning | EPZ | Grant | 3 hr |
| Aug 23, 3:35 PM MDT | Severe Thunderstorm Warning | EPZ | Grant, Luna | 25 min |
| Aug 23, 3:47 PM MDT | Flash Flood Warning | EPZ | Grant, Sierra | 2 hr |
| Aug 23, 4:03 PM MDT | Severe Thunderstorm Warning | EPZ | Grant, Luna | 27 min |
| Aug 23, 4:06 PM MDT | Areal Flood Advisory | EPZ | Sierra | 114 min |
| Aug 23, 4:13 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 16 min |
| Aug 23, 4:17 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 28 min |
| Aug 23, 4:23 PM MDT | Special Weather Statement | EPZ | Sierra | 37 min |
| Aug 23, 4:29 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 106 min |
| Aug 23, 4:40 PM MDT | Severe Thunderstorm Warning | EPZ | Sierra | 35 min |
| Aug 23, 4:48 PM MDT | Areal Flood Advisory | EPZ | Sierra | 21 min |
| Aug 23, 4:55 PM MDT | Areal Flood Advisory | EPZ | Sierra | 3 hr |
| Aug 23, 5:09 PM MDT | Flash Flood Warning | EPZ | Sierra | 3 hr |
| Aug 23, 5:24 PM MDT | Flash Flood Warning | EPZ | Otero | 111 min |
| Aug 23, 5:28 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Otero, Sierra | 2 hr |
| Aug 23, 5:53 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 112 min |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.